Ohio, 2005Damaging Wind in Ohio, June 30, 2005
June 30, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 2:02 PM EST, 3 minutes earlier.
Area forecast discussion, Jun 30, 2:02 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT THU JUN 30 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST
AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE
THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT. COLD FRONT
APPROACHES AREA TOMORROW. FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA
TOMORROW WITH ASSOCIATED TSTMS. LEE SIDE TROF DEVELOPS EAST OF
APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS
IT MOVES ACROSS CWA TOMORROW.
TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO
LOWER 70S.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION
OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH
PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY
AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL
BE DRY FOR THE INDEPENDENCE DAY WEEKEND.
NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH
THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION.
&&
.AVIATION...
GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES
ACROSS REGION BY 8 PM THIS EVENING. EXPECT SECOND ROUND OF
SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE
SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 30, 8:27 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
927 AM EDT THU JUN 30 2005
OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
927 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN
WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY
THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041-
010907-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA-
GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV-
MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
927 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...
PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE
STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 30, 8:41 AM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 AM EDT THU JUN 30 2005
OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-301545-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
941 AM EDT THU JUN 30 2005
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN
WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY
THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
Special weather statement, Jun 30, 11:46 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1246 PM EDT THU JUN 30 2005
OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-302100-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MARSHALL WV-MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-
TUSCARAWAS OH-
1246 PM EDT THU JUN 30 2005
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT THURSDAY
AFTERNOON
FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
BEAVER LAWRENCE MERCER
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MONROE
MUSKINGUM NOBLE TUSCARAWAS
A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE
THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...
PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
TO REPORT LARGE HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE CALL TOLL FREE. 1-877-633-6772.
Special weather statement, Jun 30, 1:30 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT THU JUN 30 2005
OHZ048-057-301915-
COSHOCTON OH-MUSKINGUM OH-
230 PM EDT THU JUN 30 2005
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND MUSKINGUM...
AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF NEW GUILFORD TO 15 MILES WEST OF EAST FULTONHAM....
MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BLISSFIELD...BLUE ROCK STATE PARK...BRIDGEVILLE...
CANNELVILLE...CHANDLERSVILLE...CONESVILLE...COOPERDALE...
COSHOCTON...DILLON STATE PARK...DRAKE...DUNCAN FALLS...EAST
FULTONHAM...FERNCLIFF...HIGH HILL...LAYLAND...NELLIE...NEW
CONCORD...NEW GUILFORD...NORWICH...OTSEGO...PHILO...RURALDALE...
WARSAW...WEST LAFAYETTE AND ZANESVILLE
THESE THUNDERSTORMS MAY HAVE WIND GUSTS OVER 50 MPH AND HAIL THAT
MAY CAUSE DAMAGE. HEAVY RAIN CAN CAUSE PONDED ROADS. THERE IS ALSO
FREQUENT CLOUD TO GROUND LIGHTNING.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS
TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE
THE THUNDERSTORM APPROACHES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
THURSDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND
WEST VIRGINIA.
Thunderstorm Wind, Muskingum
- When
- June 30, 2:05 PM EST
- Where
- Muskingum County, 4 mi WSW of Hopewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -82.233
Several trees down near Gratiot.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455702.